On compatible linear connections of two-dimensional generalized Berwald manifolds: a classical approach

Open access


In the paper we characterize the two-dimensional generalized Berwald manifolds in terms of the classical setting of Finsler surfaces (Berwald frame, main scalar etc.). As an application we prove that if a Lands-berg surface is a generalized Berwald manifold then it must be a Berwald manifold. Especially, we reproduce Wagner’s original result in honor of the 75th anniversary of publishing his pioneering work about generalized Berwald manifolds.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1] D. Bao: On two curvature-driven problems in Riemann-Finsler geometry. Advanced Studies in Pure Mathematics 48 (2007) 19–71.

  • [2] D. Bao S.-S. Chern Z. Shen: An Introduction to Riemann-Finsler geometry. Springer-Verlag (2000).

  • [3] L. Berwald: Über zweidimensionale allgemeine metrische Räume. Journal für die reine und angewandte Mathematik 156 (1927) 191–222.

  • [4] L. Berwald: On Finsler and Cartan geometries. III: two-dimensional Finsler spaces with rectilinear extremals. Annals of Mathematics (1941) 84–112.

  • [5] M. Hashiguchi: On conformal transformations of Finsler metrics. J. Math. Kyoto Univ. 16 (1976) 25–50.

  • [6] M. Matsumoto: Foundations of Finsler geometry and special Finsler spaces. Kaiseisha press (1986).

  • [7] Z. Shen: Di erential Geometry of Spray and Finsler Spaces. Kluwer Academic Publishers (2001).

  • [8] Sz. Vattamány Cs. Vincze: Two-dimensional Landsberg manifolds with vanishing Douglas tensor. Annales Univ. Sci. Budapest 44 (2001) 11–26.

  • [9] Sz. Vattamány Cs. Vincze: On a new geometrical derivation of two-dimensional Finsler manifolds with constant main scalar. Period. Math. Hungar. 48 (1–2) (2004) 61–67.

  • [10] Cs. Vincze: A new proof of Szabó’s theorem on the Riemann-metrizability of Berwald manifolds. Acta Math. Acad. Paedagog. Nyházi (NS) 21 (2) (2005) 199–204.

  • [11] Cs. Vincze: On a scale function for testing the conformality of Finsler manifolds to a Berwald manifold. Journal of Geometry and Physics 54 (4) (2005) 454–475.

  • [12] Cs. Vincze: On Berwald and Wagner manifolds. Acta Math. Acad. Paedagog. Nyházi.(NS) 24 (2008) 169–178.

  • [13] Cs. Vincze: On generalized Berwald manifolds with semi-symmetric compatible linear connections. Publ. Math. Debrecen 83 (4) (2013) 741–755.

  • [14] Cs. Vincze: On a special type of generalized Berwald manifolds: semi-symmetric linear connections preserving the Finslerian length of tangent vectors. European Journal of Mathematics 3 (4) (2017) 1098–1171.

  • [15] Cs. Vincze: Lazy orbits: an optimization problem on the sphere. Journal of Geometry and Physics 124 (2018) 180–198.

  • [16] Cs. Vincze M. Oláh Layth M. Alabdulsada: On the divergence representation of the Gauss curvature of Riemannian surfaces and its applications. Rendiconti del Circolo Matematico di Palermo Series 2 (2018) 1–13.

  • [17] V. Wagner: On generalized Berwald spaces. CR (Doklady) Acad. Sci. URSS (NS) 39 (1943) 3–5.

Journal information
Impact Factor

CiteScore 2018: 0.4

SCImago Journal Rank (SJR) 2018: 0.193
Source Normalized Impact per Paper (SNIP) 2018: 0.696

Mathematical Citation Quotient (MCQ) 2018: 0.17

Target audience:

researchers in all areas of pure and applied mathematics

All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 158 158 35
PDF Downloads 104 104 29